Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 16, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Mar 9, 2007, 11:00 AM AKST. It took effect at Mar 9, 2007, 9:00 PM AKST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 11:00 AM AKST (20:00 UTC)
- In effect from
- Mar 9, 2007, 9:00 PM AKST
- Expired
- Mar 10, 2007, 12:00 PM AKST
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 100100 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 400 PM AST FRI MAR 9 2007 AKZ131-101300- /X.NEW.PAFC.WC.Y.0016.070310T0800Z-070310T1900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 400 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM AST SATURDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM AST SATURDAY. NORTH WINDS OF 30 TO 45 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF OF 30 TO 45 BELOW THROUGH THOMPSON PASS. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-101300- /X.NEW.PAFC.WC.Y.0016.070310T0600Z-070310T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 400 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SATURDAY FOR NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SATURDAY. NORTH WINDS OF 20 TO 35 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 40 TO 50 BELOW NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE SATURDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
4 follow-up statements
000 WWAK41 PAFC 100235 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 534 PM AST FRI MAR 9 2007 AKZ131-101445- /X.COR.PAFC.WC.Y.0016.070310T0800Z-070310T1900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 534 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM AST SATURDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM AST SATURDAY. NORTH WINDS OF 30 TO 45 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF OF 30 TO 45 BELOW THROUGH THOMPSON PASS. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-101445- /X.NEW.PAFC.WC.Y.0016.070310T0600Z-070310T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 534 PM AST FRI MAR 9 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SATURDAY FOR NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST SATURDAY. NORTH WINDS OF 20 TO 35 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF 40 TO 50 BELOW NORTH OF TALKEETNA AND ALONG THE ALASKA RANGE. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE SATURDAY AFTERNOON. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 101400 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 500 AM AST SAT MAR 10 2007 AKZ131-101900- /X.CON.PAFC.WC.Y.0016.000000T0000Z-070310T1900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 500 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING FOR THOMPSON PASS. NORTH WINDS OF 30 TO 45 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF OF 30 TO 40 BELOW THROUGH THOMPSON PASS. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-102100- /X.CON.PAFC.WC.Y.0016.000000T0000Z-070310T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 500 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY NORTH OF TALKEETNA... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY NORTH OF TALKEETNA. NORTH WINDS OF 15 TO 25 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF TO 40 BELOW ZERO NORTH OF TALKEETNA. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 101739 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 839 AM AST SAT MAR 10 2007 AKZ131-101845- /X.CAN.PAFC.WC.Y.0016.000000T0000Z-070310T1900Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 839 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND CHILL ADVISORY. $$ AKZ145-102100- /X.CON.PAFC.WC.Y.0016.000000T0000Z-070310T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 839 AM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY NORTH OF TALKEETNA... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. NORTH WINDS OF 15 TO 25 MPH AND COLD AIR TEMPERATURES WILL PRODUCE WIND CHILL READINGS OF TO 40 BELOW ZERO NORTH OF TALKEETNA. WINDS CHILLS WILL MODERATE AS AIR TEMPERATES RISE LATE SATURDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 102109 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1209 PM AST SAT MAR 10 2007 AKZ145-102215- /X.EXP.PAFC.WC.Y.0016.000000T0000Z-070310T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1209 PM AST SAT MAR 10 2007 ...WIND CHILL ADVISORY HAS EXPIRED FOR NORTH OF TALKEETNA... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 12:00 AM AKST, 11 hours earlier.
Area forecast discussion, Mar 9, 12:00 AM AKST, 11 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI MAR 9 2007
.DISCUSSION...
HIGHLY AMPLIFIED PATTERN WITH A SHARP RIDGE OVER THE WESTERN BERING
SEA AND A DEEP CLOSED LOW OVER THE NORTHERN GULF. ARCTIC AIR PUSHING
SOUTH OVER THE BERING SEA AND WESTERN ALASKA CREATING DANGEROUS LATE
WINTER WEATHER. BITTER WIND CHILLS AND BLIZZARD CONDITIONS COVER
MUCH OF SOUTHERN ALASKA AND THE ALEUTIANS/BERING SEA. THE SOURCE
OF THE COLD AIR IS FROM SIBERIA AND THERE IS EVEN SOME CROSS POLAR
FLOW. TEMPERATURES RANGE ANYWHERE FROM 15 TO 30 DEGREES BELOW NORMAL
ACROSS THE AREA. WINDS ARE EXPECTED TO SLOWLY EASE UP OVER THE
EASTERN BERING SEA TODAY WITH BLIZZARD CONDITIONS ABATING.
MODEL GUIDANCE SUGGESTS THE BASIC PATTERN WILL REMAIN IN PLACE FOR
THE NEXT TWO WEEKS OR EVEN LONGER. POLAR AIR OF VERY HIGH LATITUDE
ORIGIN WILL CONTINUE KEEPING TEMPERATURES WELL BELOW NORMAL.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
MARINE...GALE WARNING 150 155 165 170 171 172 176 179.
HEAVY FREEZING SPRAY WARNING 121 130 132 138 140 150 155 165
170 171 179.
FIRE WEATHER...NONE.
LUDWIG MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:00 PM AKST | Brisk Wind Advisory | AFC | 3 days | |
| Mar 8, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Mar 8, 11:00 PM AKST | Small Craft Advisory | AFC | 15 hr | |
| Mar 8, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | ||
| Mar 9, 10:15 AM AKST | Blowing Snow Advisory | AFC | 30 hr | |
| Mar 9, 10:15 AM AKST | Wind Chill Advisory | AFC | 26 hr | |
| Mar 9, 11:00 AM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Mar 9, 11:00 AM AKST | Gale Warning | AFC | 35 hr | |
| Mar 9, 11:00 AM AKST | Small Craft Advisory | AFC | 47 hr | |
| Mar 9, 11:00 AM AKST | Small Craft Advisory | AFC | 71 hr | |
| Mar 9, 1:50 PM AKST | Gale Warning | AFC | 9 hr | |
| Mar 9, 1:50 PM AKST | Heavy Freezing Spray Warning | AFC | 9 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.